Numéro
Le Journal de Physique IV
Volume 03, Numéro C5, Octobre 1993
Third International Conference on Optics of Excitons in Confined
Page(s) C5-63 - C5-66
DOI http://dx.doi.org/10.1051/jp4:1993511
Third International Conference on Optics of Excitons in Confined

Le Journal de Physique IV 03 (1993) C5-63-C5-66

DOI: 10.1051/jp4:1993511

Asymmetric quantum well optics from a mean field polariton theory

R. ATANASOV1, F. BASSANI1 and V.M. AGRANOVICH2

1  Scuola Normale Superiore, Piazza dei Cavalieri, 56100 Pisa, Italy
2  Institute of Spectroscopy, Russian Academy of Science, Troitsk, Moscow obl., Russia


Abstract
We cosider the elementary excitations in quantum wells of arbitrary shape, as they result from the coupling between excitons and electromagnetic radiation. The exciton states are obtained from a two-band model [1]. The solutions of Maxwell equations with the appropriate exciton dependent nonlocal susceptibility are obtained by using a mean field approach [2] based on the fact that the radiation wavelength \Upsilon is much larger than the well width L. Application to asymmetric wells gives the polariton dispersion modes and the radiative linewidths for all possible well shapes. The splitting of the Z-mode and the values of the radiative lifetimes strongly depend on the well width L and its asymmetry. The reflectivity and absorption are computed and are shown to give strong evidence of polariton modes.



© EDP Sciences 1993